Alert archive / Texas / Wind Advisories in 2009
Wind Advisory 22, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at May 13, 2009, 11:58 AM CDT for 36 counties in Texas. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 13, 2009, 11:58 AM CDT (16:58 UTC)
- Expired
- May 13, 2009, 6:02 PM CDT
- In force
- 6 hr
- Issued by
- NWS Fort Worth, TX
All 36 counties
Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Fannin County, TX, Grayson County, TX, Hamilton County, TX, Hill County, TX, Hood County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lampasas County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 23 km from the middle of the area, began a volume at 16:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 5.0 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1281 J/kg
- Mixed-layer CIN
- -294 J/kg
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 268 m²/s²
- 0-3 km storm-relative helicity
- 341 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KFWD 131658 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 1158 AM CDT WED MAY 13 2009 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... .A STRONG PRESSURE GRADIENT ACROSS NORTH TEXAS TODAY WILL RESULT IN SOUTHERLY WINDS OF 20 TO 30 MPH WITH SOME HIGHER GUSTS TO 35 MPH DURING THE AFTERNOON HOURS. ALTHOUGH THE WINDS SHOULD DIMINISH EARLY THIS EVENING...THEY MAY REMAIN GUSTY THROUGH SUNSET. TXZ091>094-100>105-115>121-129>134-141>146-156>161-174-140000- /O.NEW.KFWD.WI.Y.0022.090513T1700Z-090514T0000Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-YOUNG-JACK-WISE-DENTON-COLLIN-HUNT- STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN- EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-COMANCHE-MILLS- HAMILTON-BOSQUE-HILL-NAVARRO-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-MILAM- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...GRAHAM...OLNEY...JACKSBORO... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...BRECKENRIDGE... MINERAL WELLS...WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON... DALLAS...ROCKWALL...TERRELL...KAUFMAN...FORNEY...CISCO... EASTLAND...RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON... GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN... VALLEY MILLS...HILLSBORO...CORSICANA...LAMPASAS...COPPERAS COVE... GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN... MEXIA...GROESBECK...CAMERON...ROCKDALE 1158 AM CDT WED MAY 13 2009 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A STRONG PRESSURE GRADIENT ACROSS NORTH TEXAS TODAY WILL RESULT IN SOUTHERLY WINDS OF 20 TO 30 MPH WITH SOME HIGHER GUSTS TO 35 MPH DURING THE AFTERNOON HOURS. ALTHOUGH THE WINDS SHOULD DIMINISH EARLY THIS EVENING...THEY MAY REMAIN GUSTY THROUGH SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. && $$
1 follow-up statement
000 WWUS74 KFWD 132302 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 602 PM CDT WED MAY 13 2009 ...THE WIND ADVISORY HAS BEEN CANCELLED... TXZ091>094-100>105-115>121-129>134-141>146-156>161-174-140015- /O.CAN.KFWD.WI.Y.0022.000000T0000Z-090514T0000Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-YOUNG-JACK-WISE-DENTON-COLLIN-HUNT- STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN- EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-COMANCHE-MILLS- HAMILTON-BOSQUE-HILL-NAVARRO-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-MILAM- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...GRAHAM...OLNEY...JACKSBORO... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...BRECKENRIDGE... MINERAL WELLS...WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON... DALLAS...ROCKWALL...TERRELL...KAUFMAN...FORNEY...CISCO... EASTLAND...RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON... GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN... VALLEY MILLS...HILLSBORO...CORSICANA...LAMPASAS...COPPERAS COVE... GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN... MEXIA...GROESBECK...CAMERON...ROCKDALE 602 PM CDT WED MAY 13 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS CANCELLED THE WIND ADVISORY. SOUTHERLY WINDS OF 20 MPH WITH GUSTS TO 30 TO 35 MPH ARE EXPECTED TO PERSIST THROUGH MIDNIGHT...BUT SUSTAINED WINDS OF 25 MPH OR GREATER ARE NOT LIKELY FOR THE REMAINDER OF THE OVERNIGHT HOURS. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ CAVANAUGH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at May 13, 11:58 AM CDT, 0 minutes earlier.
Area forecast discussion, May 13, 11:58 AM CDT, 0 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1158 AM CDT WED MAY 13 2009 .UPDATE... WE/RE DOING A QUICK MIDDAY UPDATE TO ISSUE A WIND ADVISORY WEST OF A CAMERON... CORSICANA... BONHAM LINE UNTIL 7 PM. WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 35 MPH OR SLIGHTLY HIGHER ARE EXPECTED. THE WIND SHOULD DIMINISH BELOW CRITERIA AFTER SUNDOWN...BUT THEY MAY ALSO REMAIN UP AND WE/LL MAKE A DETERMINATION TO EXTEND THE ADVISORY WITH THE AFTERNOON PACKAGE. STILL EVALUATING THE MORNING MODELS FOR CONVECTION AND COOLING POTENTIAL WITH THE NEXT TWO COLD FRONTS. 75 && .AVIATION... THE MAIN AVIATION WEATHER CONCERNS TODAY WILL BE MVFR CEILING THIS MORNING AND STRONG AND GUSTY SOUTHERLY WINDS THROUGH THE EVENING. A 45 KNOT LOW LEVEL JET WILL CONTINUE TO FEED GULF MOISTURE OVER NORTH TEXAS. BROKEN CLOUDS AROUND 2000 FT WILL PREVAIL THROUGH THE MORNING. HOWEVER...CEILINGS WILL OCCASIONALLY SCATTER. EXPECT CEILINGS TO LIFT AND COMPLETELY SCATTER EARLY THIS AFTERNOON. A SOUTHERLY WIND BETWEEN 13 AND 17 KNOTS SUSTAINED WITH GUSTS NEAR 25 KNOTS WILL PREVAIL UNTIL VIGOROUS MIXING KICKS IN BETWEEN 15 AND 16Z. AFTER THAT...EXPECT WIND SPEEDS AROUND 20 KNOTS SUSTAINED WITH SOME GUSTS IN EXCESS OF 30 KNOTS. WIND SPEEDS WILL DECREASE THIS EVENING ONCE DECOUPLING OCCURS AND A COLD FRONT APPROACHES THE RED RIVER. THERE WILL BE SOME LOW THUNDERSTORM CHANCES THIS EVENING...ESPECIALLY NORTHWEST OF THE METROPLEX TAF SITES. WILL NOT MENTION THUNDER IN THIS TAF PACKAGE. HOWEVER...THUNDERSTORM CHANCES SHOULD INCREASE A BIT THURSDAY WHEN THE COLD FRONT MOVES INTO THE REGION. && .PREV DISCUSSION... /ISSUED 305 AM CDT WED MAY 13 2009/ ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH THE EXTENT OF THIS FORECAST PACKAGE. CONDITIONS WILL BE BREEZY TODAY...BUT SHOULD REMAIN JUST BELOW WIND ADVISORY CRITERIA. SUBSTANTIAL ELEVATED INSTABILITY WILL BE PRESENT TODAY /IN THE RANGE OF 3000-4000J/KG/... BUT CAP IS EXPECTED TO HOLD STRONG. LATE TONIGHT...FRONT WILL SLIP SOUTHWARD ACROSS OKLAHOMA...WITH THUNDERSTORMS DEVELOPING ALONG THE BOUNDARY. A FEW STORMS WILL BE POSSIBLE OVER THE NORTHERN HALF OF NORTH TEXAS THIS EVENING/OVERNIGHT...WITH THE GREATEST CHANCE ALONG THE RED RIVER TOWARD DAYBREAK THURSDAY. FRONT WILL SAG SOUTHWARD NEAR THE RED RIVER BEFORE LIFTING NORTHWARD ON FRIDAY. WILL NOT INCLUDE MENTION OF THUNDERSTORMS FOR FRIDAY DUE TO UNCERTAINTY...BUT AN ISOLATED SHOWER OR STORM IS POSSIBLE. BETTER RAIN CHANCES ARE IN STORE FOR SATURDAY NIGHT WITH A STRONGER COLD FRONT PUSHING INTO THE REGION. LATEST ECMWF AGREES FAIRLY WELL WITH THE GFS IN REGARDS TO FRONTAL AND PRECIP TIMING SATURDAY NIGHT. AS A RESULT...HAVE INCREASED POPS TO 50 AND 60 PERCENT DURING THE OVERNIGHT TIME FRAME. EXPECT A DRY PERIOD FROM MONDAY TO WEDNESDAY AS SURFACE HIGH PRESSURE SPREADS OVER OUR AREA...AND A MID LEVEL RIDGE BUILDS INTO THE CENTRAL CONUS. ANOTHER FRONT MAY MAKE A RUN AT NORTH TEXAS NEXT THURSDAY. SCHULTZ && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 90 70 86 70 87 / 10 20 20 20 10 WACO, TX 92 72 89 69 86 / 10 10 20 20 10 PARIS, TX 86 66 85 67 86 / 10 30 30 20 10 DENTON, TX 90 69 85 68 88 / 10 20 20 20 10 MCKINNEY, TX 88 68 86 67 86 / 10 20 30 20 10 DALLAS, TX 90 71 88 71 88 / 10 20 20 20 10 TERRELL, TX 90 69 87 68 87 / 10 20 20 20 10 CORSICANA, TX 90 69 87 69 87 / 10 10 20 20 10 TEMPLE, TX 91 70 89 69 88 / 10 10 20 20 10 && .FWD WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TXZ091>094-100>105- 115>121-129>134-141>146-156>161-174. && 92/75
Hazardous weather outlook, May 13, 3:28 AM CDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 328 AM CDT WED MAY 13 2009 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 328 AM CDT WED MAY 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE THIS EVENING AND TONIGHT. A FEW STORMS MAY BE SEVERE ALONG THE RED RIVER WITH QUARTER SIZE HAIL AND WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE ACROSS NORTH TEXAS ON THURSDAY...AND AGAIN SATURDAY AND SUNDAY. ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS MAY OCCUR. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED ALONG AND NORTH OF INTERSTATE 20 THIS EVENING AND TONIGHT. SCHULTZ
In the hours before
Special weather statement, May 13, 5:59 AM CDT, 5 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
559 AM CDT WED MAY 13 2009
TXZ130-141>143-131130-
ERATH TX-COMANCHE TX-HAMILTON TX-MILLS TX-
559 AM CDT WED MAY 13 2009
...SPECIAL WEATHER STATEMENT...
AT 556 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG WINDS ASSOCIATED WITH A DYING COMPLEX OF THUNDERSTORMS NEAR
COMANCHE. WIND GUSTS TO 50 MPH WILL BE POSSIBLE BETWEEN
COMANCHE...HAMILTON AND STEPHENVILLE THROUGH 630 AM.
LAT...LON 3235 9814 3203 9799 3202 9801 3192 9794
3156 9872 3170 9876 3171 9868 3194 9884
3204 9888
TIME...MOT...LOC 1056Z 241DEG 22KT 3191 9861The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 11:25 PM CDT | Special Weather Statement | FWD | Montague | 65 min |
| May 13, 5:59 AM CDT | Special Weather Statement | FWD | Comanche, Erath | 31 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.